Yes, ssris can cause constipation. Also diarrhea. Fun, eh? As for increasing the dosage, you can go up by 5mg at a time, but if you do go to 20mg, buy the 20mg and take it once a day. Lexapro is expensive since it's still on patent, and that's cheaper than taking two 10mg tabs and does the same thing. I can tell you my psychiatrist raised me 5mg at a time. Because it didn't work for what we were trying to treat, I went up to 30mg, but had a lot of side effects and so I'm now tapering off, but everyone's different so our experience won't necessarily teach you much about yours, unfortunately.
Thanks for the reply. Does the constipation go away as my body adjusts to the medication? Other than the constipation I have to say that so far the results have been positive for me.
well...don't change your meds on your own. the results aren't always good when we start self medicating. make sure you've talked it over with your doctor.
as for the constipation....there are meds you can get that can help with that. you may ask your doctor which they think would be the best for you.
I can only tell you that on imipramine, a tricycle, my constipation never went away. If it sticks around, and it very well may go away, try taking a fiber supplement called Daily Fiber Formula by Yerba Prima. You can find it in any health food store. What you don't want is to treat constipation with meds or laxatives, because you become dependent on them and the muscles that govern your evacuation weaken. So if it turns out to be a long-term problem, increasing fiber is the gentlest way to treat it. Good luck.